Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Uncomplemented $ C(X)$-subalgebras of $ C(X)$

Author: John Warren Baker
Journal: Trans. Amer. Math. Soc. 186 (1973), 1-15
MSC: Primary 46E15
MathSciNet review: 0331034
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the uncomplemented subalgebras of the Banach algebra $ C(X)$ which are isometrically and algebraically isomorphic to $ C(X)$ are investigated. In particular, it is shown that if X is a 0-dimensional compact metric space with its $ \omega $th topological derivative $ {X^{(\omega )}}$ nonempty, then there is an uncomplemented subalgebra of $ C(X)$ isometrically and algebraically isomorphic to $ C(X)$.

For each ordinal $ \alpha \geq 1$, a class $ {\mathcal{C}_\alpha }$ of homeomorphic 0-dimensional uncountable compact metric spaces is introduced. It is shown that each uncountable 0-dimensional compact metric space contains an open-and-closed subset which belongs to some $ {\mathcal{C}_\alpha }$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E15

Retrieve articles in all journals with MSC: 46E15

Additional Information

PII: S 0002-9947(1973)0331034-1
Keywords: Banach spaces of continuous functions, Banach algebras of continuous functions, complemented subspaces of $ C(X)$, averaging operators, compact 0-dimensional metric spaces, Boolean algebras
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia